Alert archive / Vermont / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 55, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Sep 11, 2016, 6:31 AM EDT for 5 counties in Vermont. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2016, 6:31 AM EDT (10:31 UTC)
- Expired
- Sep 11, 2016, 7:30 AM EDT
- In force
- 59 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Addison County, VT, Orange County, VT, Rutland County, VT, Washington County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 87 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 776 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764
WUUS51 KBTV 111031
SVRBTV
VTC001-017-021-023-027-111130-
/O.NEW.KBTV.SV.W.0055.160911T1031Z-160911T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
631 AM EDT SUN SEP 11 2016
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WINDSOR COUNTY IN SOUTHERN VERMONT...
WESTERN ORANGE COUNTY IN CENTRAL VERMONT...
SOUTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
SOUTHERN ADDISON COUNTY IN CENTRAL VERMONT...
NORTHERN RUTLAND COUNTY IN SOUTHERN VERMONT...
* UNTIL 730 AM EDT
* AT 631 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ORWELL...
MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BARRE...BRANDON...CHELSEA...CHITTENDEN...RANDOLPH...CASTLETON...
WILLIAMSTOWN...PITTSFORD...BERLIN...BETHEL...PROCTOR...WARREN...
BROOKFIELD...TUNBRIDGE...SHOREHAM...ORWELL...ROCHESTER...
SALISBURY...LEICESTER AND BENSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4355 7325 4357 7327 4357 7328 4388 7336
4427 7252 4395 7234 4354 7325
TIME...MOT...LOC 1031Z 240DEG 42KT 4381 7326
HAIL...<.75IN
WIND...60MPH
$$
BANACOS2 follow-up statements
945
WWUS51 KBTV 111059
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
659 AM EDT SUN SEP 11 2016
VTC001-017-021-023-027-111130-
/O.CON.KBTV.SV.W.0055.000000T0000Z-160911T1130Z/
WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT-RUTLAND VT-
659 AM EDT SUN SEP 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM EDT
FOR NORTHWESTERN WINDSOR...WESTERN ORANGE...SOUTHWESTERN
WASHINGTON...SOUTHEASTERN ADDISON AND NORTHEASTERN RUTLAND
COUNTIES...
AT 659 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOWER
GRANVILLE...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BARRE...BRANDON...CHELSEA...CHITTENDEN...RANDOLPH...CASTLETON...
WILLIAMSTOWN...PITTSFORD...BERLIN...BETHEL...PROCTOR...WARREN...
BROOKFIELD...TUNBRIDGE...ROCHESTER...SALISBURY...LEICESTER...
WASHINGTON...STOCKBRIDGE AND ROXBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4355 7325 4366 7317 4378 7311 4400 7311
4427 7252 4395 7234 4354 7325
TIME...MOT...LOC 1059Z 240DEG 42KT 4397 7286
HAIL...<.75IN
WIND...60MPH
$$
BANACOS028
WWUS51 KBTV 111123
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
723 AM EDT SUN SEP 11 2016
VTC001-017-021-023-027-111133-
/O.EXP.KBTV.SV.W.0055.000000T0000Z-160911T1130Z/
WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT-RUTLAND VT-
723 AM EDT SUN SEP 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WINDSOR...WESTERN
ORANGE...SOUTHWESTERN WASHINGTON...SOUTHEASTERN ADDISON AND
NORTHEASTERN RUTLAND COUNTIES WILL EXPIRE AT 730 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE ON TIME AT 730 AM.
LAT...LON 4355 7325 4366 7317 4378 7311 4400 7311
4427 7252 4395 7234 4354 7325
TIME...MOT...LOC 1123Z 240DEG 42KT 4410 7255
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 4:23 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 11, 4:23 AM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Burlington VT 423 AM EDT Sun Sep 11 2016 .SYNOPSIS... Showers and thunderstorms ahead of a cold front will continue to sweep through the North Country during the remainder of the overnight hours, with drier and cooler weather expected by this afternoon along with gusty winds. Thereafter, high pressure will bring mostly sunny and seasonably mild weather through Tuesday before another cold front renew chances for showers on Wednesday. && .NEAR TERM /THROUGH MONDAY/... As of 208 AM EDT Sunday...Going forecast for the remainder of the overnight is in decent shape with just some tweaks needed to hourly PoPs and temps to match current radar and observational trends. Line of showers and thunderstorms across northern New York continues to slowly trudge eastward ahead of a cold front still well upstream in the Ottawa River Valley. Additionally we've seen showers and a few lighting strikes blossom across southern Vermont, and will continue to spread northward through the remainder of the overnight hours. By dawn, expect showers to be fairly widespread with some isolated thunderstorms around as the cold front will be on the doorstep of the St. Lawrence Valley. Thereafter the front will slowly shift across the area with showers exiting to our east by mid-morning and winds shifting to the west/northwest. Behind the front, developing strong cold air advection under building high pressure will promote deep mixing tapping into an exiting low/mid level jet around 30-40kt at 925-850mb. This should account for skies trending to partly sunny by the afternoon and winds gusting through the day in the 25-35mph range. Temps fall steadily through the morning behind the front, though stabilize for a few hours in the afternoon, with highs only ranging from the mid 60s to mid 70s, which is actually right around normal for mid-September For tonight and Monday, strong high pressure building from the Ohio River Valley behind the departing front will dominate the North Country's weather as it moves eastward through the Northeast. Any lingering clouds this afternoon will trend to clear skies this evening, and this combined with abating winds and recent rainfall will set the stage for dense radiational fog to develop in the climo favored river valleys and mountain hollows. Lows tonight will be rather chilly compared to what we've experienced as of late, but not too far from normal running mainly in the 40s to locally low 50s along the Lake Champlain shoreline, and upper 30s in the colder hollows of the Adirondacks and Northeast Kingdom. With the high settled right overhead, Monday will feature abundant sunshine with light winds and highs right around normal ranging through the 70s. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/... As of 413 AM EDT Sunday...Quiet weather conditions with surface high pressure in control southeast of New England. Will likely see radiative fog Monday night in the favored valley locations with overnight lows in the mid-upr 40s, except locally lower 50s vcnty of Lake Champlain. A light S-SW return flow on Tuesday will yield moderating temperatures under full sunshine; afternoon highs expected in the upr 70s to lower 80s. PoPs NIL. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 413 AM EDT Sunday...Cold front and associated positive tilt upper trough will shift ewd across the North Country during the day Wednesday, with period of widespread rain shower activity expected. Following FROPA, strong cold air advection with high pressure building southeastward from south/central Canada will usher in a seasonably cool airmass which will dominate our weather right through the end of the work week. Good radiative cooling and much drier air suggests the first frost of the season is possible in the Adirondacks and sheltered valleys of Vermont's Northeast Kingdom early Friday morning. High Temperatures moderate back into the low-mid 70s Friday/Saturday afternoon, as low-level flow turns southerly in advance of next shortwave trough crossing the Great Lakes. This next system will bring rain, likely holding off until Saturday evening/night and into Sunday. && .AVIATION /08Z Sunday THROUGH Thursday/... Through 06Z Monday...Complex aviation forecast for the next 12 hours with largely VFR conditions expected, but developing showers across Vermont and a line of showers and thunderstorms moving east across northern New York will likely produce occasional periods of lower flight conditions. Highest confidence of MVFR/IFR will be at KSLK in the next hour in TSRA, but elsewhere confidence was low enough not to mention any restrictions. Will AMD as needed. After 12-15z, conditions will gradually improve as high pressure builds into the area. Concerns for aviation turn from convective activity to winds as they'll become increasingly gusty from the west/northwest ranging from 20-30kts. Winds will abate though later in the afternoon/evening to nearly calm after midnight with skies trending to SKC. Outlook 06Z Monday through Thursday... 06z Mon - 06z Wed: Mainly VFR under high pressure except LIFR nocturnal fog possible SLK/MPV Sunday night and again Monday night, mainly 06-13Z. 06z Wed - 06z Thu: VFR with MVFR possible in showers associated with a cold front. 06z Thu - 00z Fri: VFR under high pressure. && .MARINE... Southerly winds have been increasing to 15 to 20 kts with gusts as high as 29 knots at Diamond Island in the last hour ahead of a strong cold front. Waves increasing to 1 to 3 feet on average but again could be higher on the open waters tonight. That strong cold front will reach Lake Champlain between 5 and 7 a.m. and may be accompanied by a band of heavy showers lasting an hour or so along with a chance of a thunderstorm and potentially locally stronger winds. Behind the cold front on Sunday, winds will shift to SW then gradually W then NW during the afternoon again around 15 to 25 knots. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Lahiff NEAR TERM...Lahiff SHORT TERM...Banacos LONG TERM...Banacos AVIATION...Lahiff MARINE...Verasamy
Hazardous weather outlook, Sep 11, 3:40 AM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 340 AM EDT SUN SEP 11 2016 NYZ026>031-034-035-087-VTZ001>012-016>019-120745- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 340 AM EDT SUN SEP 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. A LINE SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT WILL CONTINUE TO TRACK EASTWARD THROUGH THE NORTH COUNTRY THIS MORNING, BEFORE HIGH PRESSURE BUILDS IN THIS AFTERNOON AND PRECIPITATION EXITS TO THE EAST. SOME THUNDERSTORM MAY PRODUCE STRONG GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. GUSTY WINDS WILL FOLLOW BEHIND THE FRONTAL PASSAGE TODAY, MAINLY IN THE 25 TO 35 MPH RANGE FROM THE WEST/NORTHWEST, ESPECIALLY IN THE CHAMPLAIN AND ST LAWRENCE VALLEYS AND IN THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 11, 2:53 AM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
253 AM EDT SUN SEP 11 2016
NYZ028>031-034-035-VTZ001-002-110745-
SOUTHEASTERN ST. LAWRENCE-WESTERN ESSEX-SOUTHERN FRANKLIN-EASTERN
CLINTON-EASTERN ESSEX-WESTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-
253 AM EDT SUN SEP 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLINTON...SOUTHEASTERN
FRANKLIN NEW YORK...WESTERN ESSEX...GRAND ISLE AND NORTHWESTERN
FRANKLIN VERMONT COUNTIES...
AT 252 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ALTONA TO LAKE EATON CAMPGROUND.
MOVEMENT WAS EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS, IN
ADDITION TO BRIEF HEAVY DOWNPOURS, AND DANGEROUS CLOUD TO GROUND
LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
PLATTSBURGH INTERNATIONAL AIRPORT...ADIRONDACK REGIONAL AIRPORT...
PERU...GRAND ISLE...BEEKMANTOWN...CHAZY...DANNEMORA...MOOERS...
ALTONA...ROUSES POINT...WILMINGTON...CHAMPLAIN...NORTH HERO...ISLE LA
MOTTE...NEWCOMB...ALBURGH DUNES STATE PARK...LYON MOUNTAIN...AU SABLE
FORKS...JERICHO AND CLAYBURG.
LAT...LON 4501 7301 4385 7411 4388 7429 4393 7434
4397 7426 4412 7428 4410 7454 4500 7369
TIME...MOT...LOC 0652Z 274DEG 19KT 4493 7364 4400 7450
BANACOSSpecial weather statement, Sep 11, 3:38 AM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
338 AM EDT SUN SEP 11 2016
NYZ028-030-031-034-035-VTZ001>003-005-006-009-016-017-110830-
WESTERN CLINTON-WESTERN ESSEX-SOUTHERN FRANKLIN-EASTERN
CLINTON-EASTERN ESSEX-EASTERN FRANKLIN-WESTERN
ADDISON-LAMOILLE-WESTERN CHITTENDEN-EASTERN CHITTENDEN-ORLEANS-GRAND
ISLE-WESTERN FRANKLIN-
338 AM EDT SUN SEP 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CLINTON...
ESSEX...NORTHWESTERN LAMOILLE...GRAND ISLE...NORTHWESTERN
CHITTENDEN...FRANKLIN VERMONT AND NORTHWESTERN ADDISON COUNTIES...
AT 336 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS LOCATED
ALONG A LINE FROM NEAR ALBURGH TO NEAR LAKE DURANT
CAMPGROUND. MOVEMENT WAS EAST AT 20 MPH.
LOCALIZED WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS,
IN ADDITION TO BRIEF HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND
LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...PLATTSBURGH
INTERNATIONAL AIRPORT...BURLINGTON INTERNATIONAL AIRPORT...
FRANKLIN...ESSEX...WILLISTON...WINOOSKI...SHELBURNE...PERU...GRAND
ISLE...BEEKMANTOWN...JERICHO...FAIRFAX...CHARLOTTE...RICHFORD...
SHELDON...WESTFORD AND WILLSBORO.
LAT...LON 4501 7254 4378 7364 4374 7406 4380 7405
4383 7415 4381 7422 4392 7433 4501 7330
TIME...MOT...LOC 0736Z 285DEG 16KT 4500 7326 4388 7430
BANACOSSpecial weather statement, Sep 11, 4:27 AM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
427 AM EDT SUN SEP 11 2016
NYZ028-034-035-VTZ001>003-005-006-008-009-016>018-110930-
WESTERN ESSEX-EASTERN CLINTON-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN
ADDISON-WASHINGTON-WESTERN ADDISON-WESTERN
CHITTENDEN-LAMOILLE-ORLEANS-EASTERN CHITTENDEN-GRAND ISLE-WESTERN
FRANKLIN-
427 AM EDT SUN SEP 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE CHAMPLAIN VALLEY
AND WESTERN SLOPES OF THE GREEN MOUNTAINS THROUGH 530 AM...
AT 424 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ST. ALBANS TO TO 7 MILES EAST OF
INDIAN LAKE. MOVEMENT WAS EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS, IN ADDITION TO
BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...BRISTOL...BURLINGTON
INTERNATIONAL AIRPORT...FRANKLIN...ESSEX...ADDISON...WILLISTON...
WINOOSKI...SHELBURNE...JERICHO...HINESBURG...STOWE...FAIRFAX...
RICHMOND...CHARLOTTE...UNDERHILL...FERRISBURGH AND RICHFORD.
LAT...LON 4500 7212 4379 7336 4375 7406 4379 7405
4383 7415 4502 7299
TIME...MOT...LOC 0824Z 271DEG 21KT 4500 7287 4375 7413
BANACOSSpecial weather statement, Sep 11, 5:25 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
525 AM EDT SUN SEP 11 2016
NYZ034-035-VTZ003>012-016>019-111030-
WESTERN ESSEX-EASTERN ESSEX-WINDSOR-CALEDONIA-EASTERN
FRANKLIN-EASTERN ADDISON-WESTERN ADDISON-WASHINGTON-WESTERN
CHITTENDEN-LAMOILLE-ORLEANS-EASTERN CHITTENDEN-ESSEX-ORANGE-WESTERN
RUTLAND-EASTERN RUTLAND-
525 AM EDT SUN SEP 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE WESTERN SLOPES OF
THE GREEN MOUNTAINS EASTWARD ACROSS CENTRAL VERMONT THROUGH 630 AM...
AT 523 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR JAY TO NEAR ROGERS ROCK CAMPGROUND.
MOVEMENT WAS EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS, IN
ADDITION TO BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
MONTPELIER...BRANDON...BRISTOL...ADDISON...HINESBURG...STOWE...
RICHMOND...UNDERHILL...HARDWICK...BERLIN...CROWN POINT...MONKTON...
MORRISVILLE...HUNTINGTON...STARKSBORO...MIDDLESEX...NEW HAVEN...
WAITSFIELD AND WARREN.
LAT...LON 4378 7294 4379 7336 4381 7338 4379 7362
4501 7251 4501 7172
TIME...MOT...LOC 0923Z 281DEG 20KT 4500 7247 4384 7357
BANACOSSpecial weather statement, Sep 11, 6:05 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
605 AM EDT SUN SEP 11 2016
VTZ009-011-012-018-019-111100-
EASTERN ADDISON-WESTERN ADDISON-WINDSOR-WESTERN RUTLAND-EASTERN
RUTLAND-
605 AM EDT SUN SEP 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH-CENTRAL VERMONT
THROUGH 7 AM...
AT 603 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ORWELL TO 10 MILES WEST OF FAIR
HAVEN. MOVEMENT WAS EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS, ALONG WITH
HEAVY DOWNPOURS, AND DANGEROUS CLOUD TO GROUND LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
BRANDON...CHITTENDEN...CASTLETON...PITTSFORD...CLARENDON...WEST
RUTLAND...WALLINGFORD...PROCTOR...POULTNEY...PAWLET...ORWELL...MOUNT
HOLLY...WELLS...MENDON...BENSON...SHREWSBURY...BARNARD...
KILLINGTON...MIDDLETOWN SPRINGS AND STOCKBRIDGE.
LAT...LON 4330 7298 4331 7326 4353 7324 4356 7326
4358 7330 4360 7329 4363 7331 4363 7337
4357 7340 4359 7343 4362 7342 4364 7343
4382 7329 4381 7254 4330 7287 4330 7297
4329 7299
TIME...MOT...LOC 1003Z 273DEG 20KT 4385 7329 4303 7387
BANACOSSpecial weather statement, Sep 11, 6:28 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
628 AM EDT SUN SEP 11 2016
VTZ003-004-006>012-018-019-111130-
CALEDONIA-EASTERN ADDISON-WASHINGTON-WESTERN
ADDISON-WINDSOR-LAMOILLE-ORLEANS-ESSEX-ORANGE-WESTERN RUTLAND-EASTERN
RUTLAND-
628 AM EDT SUN SEP 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WINDSOR...
ORANGE...SOUTHEASTERN LAMOILLE...CENTRAL ORLEANS...WASHINGTON...
ESSEX...SOUTHEASTERN ADDISON...CALEDONIA AND NORTH CENTRAL RUTLAND
COUNTIES...
AT 627 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR HOLLAND TO NEAR BRANDON. MOVEMENT
WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS, ALONG WITH
BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
BARRE...MONTPELIER...BRANDON...COLEBROOK...CHELSEA...ISLAND POND...
ORANGE...RANDOLPH...WILLIAMSTOWN...HARDWICK...BERLIN...ROYALTON...
EAST MONTPELIER...DANVILLE...BETHEL...MIDDLESEX...WAITSFIELD...
BARNET...WARREN AND WOLCOTT.
LAT...LON 4500 7153 4491 7149 4486 7155 4479 7157
4475 7163 4466 7159 4464 7156 4434 7185
4435 7191 4432 7203 4430 7204 4428 7207
4424 7205 4419 7207 4414 7204 4379 7237
4379 7321 4501 7206 4501 7172
TIME...MOT...LOC 1027Z 267DEG 26KT 4500 7203 4382 7313
BANACOSThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:53 AM EDT | Special Weather Statement | BTV | Grand Isle | 52 min |
| Sep 11, 3:38 AM EDT | Special Weather Statement | BTV | Chittenden, Franklin, Grand Isle | 52 min |
| Sep 11, 4:27 AM EDT | Special Weather Statement | BTV | Addison, Chittenden, Franklin, Lamoille | 63 min |
| Sep 11, 4:49 AM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Lamoille, Orleans | 56 min |
| Sep 11, 5:25 AM EDT | Special Weather Statement | BTV | Addison, Lamoille, Orleans, Washington | 65 min |
| Sep 11, 6:05 AM EDT | Special Weather Statement | BTV | Rutland | 55 min |
| Sep 11, 6:28 AM EDT | Special Weather Statement | BTV | Caledonia, Essex, Orange, Washington | 62 min |
| Sep 11, 7:05 AM EDT | Special Weather Statement | BTV | Windsor | 55 min |
| Sep 11, 7:26 AM EDT | Special Weather Statement | BTV | Essex, Orange | 64 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.